Poster 1192 Echinacea Induced Acute Hepatitis Transitioning to Autoimmune Hepatitis
Author Insight from Varun Kesar, MBBS, Lenox Hill Hospital/ Mount Sinai Hospital
What’s new here and important for clinicians?
The aim of the abstract is to highlight the significant adverse effects caused by over-the-counter (OTC) herbal products that are non-FDA approved. This abstract indicates Echinacea, a naturally occurring immune modulator, induced acute hepatitis, transitioning to autoimmune hepatitis.
What do patients need to know?
Patients should either avoid taking any unnecessary OTC herbal products or discuss with their doctor before taking them. When starting any new medication, new gastrointestinal/liver symptoms like fatigue, abdominal pain, itching, or jaundice should be discussed with their doctor for early initiation of relevant blood tests to detect drug-induced liver injury (DILI).
Author Contact Varun Kesar, MBBS, Lenox Hill Hospital/ Mount Sinai Hospital
Media Interview Requests:
To arrange an interview with any ACG experts or abstract authors please contact Jacqueline Gaulin of ACG via email email@example.com or by phone at 301-263-9000.